Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 20, NWS Des Moines, IA

May 26, 2013Poweshiek County, Iowa

NWS Des Moines, IA issued this flash flood warning at May 26, 2013, 5:32 PM CDT for Poweshiek County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2013, 5:32 PM CDT (22:32 UTC)
Expired
May 26, 2013, 11:30 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:30 PM CDTFLASH FLOOD6 N Malcom, IANEWBURG ROAD NEAR INTERSECTION OF HIGHWAY F17 AND HIGHWAY 63 IS FLOODED FOR A DISTANCE OF 100 YARDS.
May 26, 8:15 PM CDTFLASH FLOOD5 Nnw Malcom, IA90TH STREET BETWEEN 360TH AVE AND 370TH AVE CLOSED DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WGUS53 KDMX 262232
FFWDMX
IAC157-270430-
/O.NEW.KDMX.FF.W.0020.130526T2232Z-130527T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
532 PM CDT SUN MAY 26 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 1130 PM CDT

* AT 530 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SECONDARY 
  ROADS STILL FLOODED FROM EARLIER RAINS. IN ADDITION...SLOW MOVING  
  THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE LIKELY PRODUCED 1.5    
  INCHES OF NEW RAIN SINCE 4 PM. ANOTHER ONE INCH OF RAIN COULD FALL 
  BEFORE 630 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  REDEVELOP. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING            
  INCLUDE...BROOKLYN.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG BEAR 
CREEK...NORTH WALNUT CREEK...WALNUT CREEK...CUB CREEK...NORTH 
ENGLISH RIVER...DUGOUT CREEK...SOUTH ENGLISH RIVER...DEEP 
RIVER...HONEY CREEK...LITTLE BEAR CREEK...ROCK CREEK...STONY CREEK...
ELK RUN...ABES FORK AND MIDDLE ENGLISH RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4150 9230 4186 9276 4186 9229 4151 9229

$$

JUNGBLUTH
3 follow-up statements
424 
WGUS73 KDMX 262336
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT SUN MAY 26 2013

IAC157-270430-
/O.CON.KDMX.FF.W.0020.000000T0000Z-130527T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-
636 PM CDT SUN MAY 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN POWESHIEK COUNTY
UNTIL 1130 PM CDT...

AT 632 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING NORTH OF MALCOM...ALONG NEWBURG ROAD OR 
HIGHWAY F17 NEAR HIGHWAY 63.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BIG 
BEAR CREEK AND THE BROOKLYN AREA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BIG BEAR CREEK...NORTH WALNUT CREEK...WALNUT CREEK...CUB 
CREEK...STONY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4150 9230 4186 9276 4186 9229 4151 9229

$$

JUNGBLUTH
923 
WGUS73 KDMX 270119
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
819 PM CDT SUN MAY 26 2013

IAC157-270430-
/O.CON.KDMX.FF.W.0020.000000T0000Z-130527T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-
819 PM CDT SUN MAY 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN POWESHIEK COUNTY
UNTIL 1130 PM CDT...

AT 815 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN MANY LOCATIONS ACROSS EASTERN POWESHIEK 
COUNTY. SEVERAL ROADS REMAIN CLOSED DUE TO FLOODING.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG BEAR 
CREEK...NORTH WALNUT CREEK...WALNUT CREEK...CUB CREEK...NORTH 
ENGLISH RIVER...DUGOUT CREEK...SOUTH ENGLISH RIVER...DEEP 
RIVER...HONEY CREEK...LITTLE BEAR CREEK...ROCK CREEK...STONY CREEK...
ELK RUN...ABES FORK AND MIDDLE ENGLISH RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4150 9230 4186 9276 4186 9229 4151 9229

$$

JUNGBLUTH
094 
WGUS73 KDMX 270253
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT SUN MAY 26 2013

IAC157-270303-
/O.CAN.KDMX.FF.W.0020.000000T0000Z-130527T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-
953 PM CDT SUN MAY 26 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN POWESHIEK
COUNTY IS CANCELLED...

CONDITIONS HAVE STABILIZED SINCE EXCESS RAIN FELL EARLIER THIS 
EVENING.  LOCAL RUNOFF HAS RECEDED BY STREAMS AND CREEKS ARE LIKELY 
TO REMAIN FLOODED. AS A RESULT...THE FLASH FLOOD WARNING IS CANCELED 
BUT THE AREAL FLOOD WARNING WILL CONTINUE INTO MONDAY MORNING.  

SEVERAL SECONDARY ROADS REMAINED CLOSED ACROSS POWESHIEK 
COUNTY...AND HIGHWAY 146 SOUTH OF SEARSBORO IS CLOSED DUE TO 
FLOODING ON THE NORTH SKUNK RIVER. ADDITIONAL THUNDERSTORMS ARE 
POSSIBLE LATER TONIGHT...SO BE ALERT TO CHANGING CONDITIONS.

DO NOT DRIVE INTO WATER ESPECIALLY AT NIGHT.

LAT...LON 4150 9230 4186 9276 4186 9229 4151 9229

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:42 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 26, 3:42 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT SUN MAY 26 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 306 PM CDT SUN MAY 26 2013

500 MB RIDGE REMAINS CENTERED OVER IOWA WITH A STATIONARY FRONT
FROM NEBRASKA INTO NORTHERN MISSOURI. THIS MORNING/S MCS PRODUCED
VERY HEAVY RAINFALL AND RESULTED IN FLOODING OVER PARTS OF THE
FORECAST AREA. MORE ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP AND
MOVE ALONG AN ELEVATED BOUNDARY NEAR HIGHWAY 30. MODELS ARE IN
GOOD AGREEMENT TONIGHT KEEPING THE STATIONARY FRONT IN THE SAME
GENERAL AREA...ALTHOUGH IT MIGHT LIFT NORTH SOME. SEVERAL HIGH
RESOLUTION MODELS DEVELOP THUNDERSTORMS ALONG...OR NORTH OF THE
WARM FRONT OVER SOUTH CENTRAL IOWA...WHILE OTHERS DEVELOP
THUNDERSTORMS OVER THE PLAINS AND THEN MOVE MCS/S INTO TONIGHT.
THERE IS UNCAPPED CAPE IN FAR SOUTHWEST IOWA ATTM WHICH IS
CONCERNING. FOR THE FORECAST...WILL PLAY IT BOTH WAYS AND HAVE
POPS SOUTH CENTRAL FOR POSSIBLE DEVELOPMENT AND HIGH POPS TONIGHT
FOR ANOTHER MCS MOVING THROUGH. AGAIN...WE WILL HAVE A LOW DIURNAL
TEMPERATURE RANGE AND GUSTY SOUTHEAST WINDS...ESPECIALLY NEAR
STORMS.

.LONG TERM.../MONDAY THROUGH SUNDAY/...
ISSUED AT 306 PM CDT SUN MAY 26 2013

A VERY WET WEATHER PATTERN REMAINS IN PLACE EARLY IN THE FORECAST
PERIOD. MODELS ARE IN OK AGREEMENT WITH THE MASS FIELDS OF SLOWLY
SHIFTING THE RIDGE EAST AND ADVANCING THE WESTERN US TROUGH INTO THE
ROCKIES BY MIDWEEK. THIS SHOULD TEND TO PUSH THE SYNOPTIC WARM
FRONT NORTH EARLY IN THE WEEK RESULTING IN GRADUALLY WARMER
TEMPERATURES. NOCTURNAL MCS/S SHOULD CONTINUE IN THE AREA WHICH
WILL LIKELY SIGNIFICANTLY IMPACT THE PLACEMENT OF SURFACE FRONT.
WILL NEED TO KEEP POPS GOING IN ALL PERIODS BUT THE DETAILS BECOME
EXTREMELY DIFFICULT IN TIME. WILL ALSO SLOWLY WARM THINGS UP AS WE
BECOME EXPOSED TO STRONG SOUTHERLY FLOW.

THE 12Z ECWMF AND THE 12Z GFS EVENTUALLY MOVE THE WESTERN US
TROUGH INTO THE PLAINS BY LATE THE WEEK. THIS WILL RESULT IN YET
MORE THUNDERSTORMS WHICH INCREASED SEVERE POTENTIAL IN ADDITION TO
THE HYDRO CONCERNS.

WE ARE CONCERNED ABOUT THE PROLONGED AND REPEATED HEAVY RAIN
EVENTS AND THE IMPACTS TO THE RIVERS. THE TABLE IS SET FOR
SIGNIFICANT RIVER FLOODING IN CENTRAL IOWA THIS WEEK.

&&

.AVIATION...26/18Z
 ISSUED AT 1238 PM CDT SUN MAY 26 2013
WARM FRONT REMAINS OVER FAR SOUTHWEST IOWA. NORTH OF THE
BOUNDARY...CLUSTERS OF THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST
ACROSS NORTH CENTRAL IOWA. SHORT TERM MODELS DEVELOP STORMS NEAR
THE SURFACE WARM FRONT OVER SOUTH CENTRAL IOWA THIS AFTERNOON.
DECIDED TO GO WITH THE 12Z GFS FOR THE FRONTAL AND PRECIPITATION
TRENDS. AS A RESULT...FORECAST ANOTHER THUNDERSTORM COMPLEX TO
CROSS THE CENTRAL IOWA TONIGHT AND HAVE ADDED THUNDERSTORMS TO ALL
TAFS. DID NOT INCLUDE THUNDERSTORMS THIS AFTERNOON NEAR THE WARM
FRONT OVER SOUTHERN IOWA IN KDMX/KOTM. WILL NEED TO MONITOR TRENDS
FOR THAT. OTHERWISE...GENERALLY IFR/MVFR CIGS CONTINUE THROUGH THE
PERIOD.

&&

.HYDROLOGY...
ISSUED AT 306 PM CDT SUN MAY 26 2013

ALL OF THE FAVORABLE HEAVY RAIN PARAMETERS REMAIN IN PLACE TONIGHT
AND MONDAY FOR MORE HEAVY RAIN. IN FACT...THE POSITION OF THE LOW-
LEVEL MOISTURE TRANSPORT LOOKS EVEN BETTER TONIGHT VS LAST NIGHT.
HIGH PWATS AND A VERY DEEP WARM CLOUD LAYER SUPPORTS MORE HEAVY
RAIN. WE WILL ISSUE ANOTHER FLASH FLOOD WATCH THROUGH 6 PM MONDAY
FOR MUCH OF CENTRAL IOWA EXCEPT THE SOUTHWEST.

&&
.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
EVENING FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO
GORDO-CRAWFORD-DAVIS-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MAHASKA-MARION-MARSHALL-
MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-
WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...JOHNSON
LONG TERM...JOHNSON
AVIATION...JOHNSON
HYDROLOGY...JOHNSON
Hazardous weather outlook, May 26, 4:59 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT SUN MAY 26 2013

IAZ004>007-015>017-023>028-070>073-081>085-092>097-271100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
459 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE
WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

IAZ033>039-044>050-057>062-074-075-086-271100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO-
459 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR
SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY
RAINFALL AND LOCAL FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

AWB

In the hours before

Local storm report, May 26, 4:08 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
408 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      NNE ZEARING             42.16N 93.30W
05/26/2013                   STORY              IA   CO-OP OBSERVER

            NWS COOPERATIVE OBSERVER AND EMERGENCY MANAGEMENT REPORT
            FLASH FLOODING IN AND NEAR ZEARING. HIGHWAY 65 IS UNDER
            WATER IN TWO PLACES INCLUDING SOUTH OF 140TH STREET.
            COUNTY PAVEMENT E18 IS CLOSED IN SEVERAL PLACES TO THE
            EAST AND WEST OF ZEARING.

&&

KJ
Special weather statement, May 26, 4:27 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT SUN MAY 26 2013

IAZ033-034-044>046-262230-
CALHOUN-CARROLL-CRAWFORD-GREENE-SAC-
427 PM CDT SUN MAY 26 2013

...SPECIAL WEATHER STATEMENT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS DEVELOPING FROM ODEBOLT AND SAC CITY SOUTHEAST
TO JEFFERSON...MOVING EAST AT 15 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND EXTREMELY
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. AN INCH OF RAIN IS
POSSIBLE IN A HALF HOUR...WHICH COULD CAUSE STREET FLOODING.

LOCATIONS IMPACTED INCLUDE...
  AUBURN...             YETTER...             LAKE CITY...
  LIDDERDALE...         CARROLL...            GLIDDEN...
  LANESBORO...          RALSTON...            LOHRVILLE...
  CHURDAN...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. DO NOT DRIVE
INTO FLOODED ROADS. A FLASH FLOOD WATCH IS IN EFFECT SO STAY ALERT
IF FLASH FLOOD WARNINGS ARE NECESSARY.

JUNGBLUTH
Local storm report, May 26, 4:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      MARSHALLTOWN            42.04N 92.91W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            MARSHALL COUNTY DISPATCH REPORTS FLOODED ROADS BASICALLY
            EVERYWHERE IN MARSHALLTOWN AND NORTHERN MARSHALL COUNTY.
            MAJOR HIGHWAYS 14 AND 146 ARE UNDER WATER AND CLOSED.
            NUMEROUS STRANDED VEHICLES IN MARSHALLTOWN.

&&

KJ
Local storm report, May 26, 4:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
435 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             9 SSW LAKE VIEW         42.19N 95.14W
05/26/2013  E0.75 INCH       CRAWFORD           IA   TRAINED SPOTTER

&&

SKOW
Special weather statement, May 26, 4:35 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
435 PM CDT SUN MAY 26 2013

IAZ033-034-044>046-262230-
CALHOUN-CARROLL-CRAWFORD-GREENE-SAC-
435 PM CDT SUN MAY 26 2013

...A THUNDERSTORM WILL PRODUCE HEAVY RAIN AND HAIL OVER WEST CENTRAL
IOWA...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF CARROLL...MOVING SOUTHEAST
AT 35 MPH.

NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  AUBURN...             HALBUR...             LAKE CITY...
  CARROLL...            LIDDERDALE...         CARROLL AIRPORT...
  WILLEY...             LANESBORO...          GLIDDEN...
  RALSTON...            CHURDAN...            SCRANTON...
  JEFFERSON...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JOHNSON
Local storm report, May 26, 5:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
519 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       3 N TOLEDO              42.03N 92.58W
05/26/2013  M3.92 INCH       TAMA               IA   CO-OP OBSERVER

            SINCE MIDNIGHT.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:03 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie27 min
May 25, 11:31 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie29 min
May 26, 12:25 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene50 min
May 26, 1:55 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek6 hr
May 26, 4:25 AM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 5:48 AM CDTFlash Flood WarningDMXMarshall, Tama6 hr
May 26, 7:24 AM CDTFlash Flood WarningDMXFranklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more6 hr
May 26, 8:34 AM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek24 hr
May 26, 9:11 AM CDTFlash Flood WarningDMXButler, Grundy, Hardin, Tama6 hr
May 26, 10:19 AM CDTAreal Flood WarningDMXPoweshiek24 hr
May 26, 10:54 AM CDTRiver Flood WarningDMXBlack Hawk10 days
May 26, 11:51 AM CDTAreal Flood WarningDMXMarshall, Tama24 hr
May 26, 1:11 PM CDTAreal Flood WarningDMXFranklin24 hr
May 26, 2:27 PM CDTRiver Flood WarningDMXMarshall6 days
May 26, 2:55 PM CDTAreal Flood WarningDMXButler, Grundy, Hardin, Tama24 hr
May 26, 3:21 PM CDTFlash Flood WarningDMXMarshall, Story6 hr
May 26, 3:51 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more41 hr
May 26, 5:19 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie41 min
May 26, 6:53 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union52 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.